Alert archive / California / Special Weather Statements in 2016
Special Weather Statement, NWS Eureka, CA
NWS Eureka, CA issued this special weather statement at Mar 22, 2016, 3:02 AM PDT for Humboldt County, California. It was in force for 13 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 22, 2016, 3:02 AM PDT (10:02 UTC)
- Expired
- Mar 22, 2016, 3:15 AM PDT
- In force
- 13 min
- Issued by
- NWS Eureka, CA
County Humboldt County, CA
The radar
The Eureka (Bunker Hill) radar (KBHX), 35 km from the middle of the area, began a volume at 10:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Medford/Jackson, OR (KMFR), launched 00:00Z, 10.0 hours before the alert went out and 208 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 27 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 1185 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 50 m²/s²
- 0-3 km storm-relative helicity
- 81 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
086
WWUS86 KEKA 221002
SPSEKA
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE EUREKA
302 AM PDT TUE MAR 22 2016
CAZ001-221015-
REDWOOD COAST CA-
302 AM PDT TUE MAR 22 2016
...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL HUMBOLDT COUNTY
UNTIL 315 AM PDT...
AT 300 AM PDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
MANILA AND NEAR EUREKA...MOVING SOUTHEAST AT 20 MPH.
PEA SIZE HAIL...OCCASIONAL CLOUD TO GROUND LIGHTNING...AND WINDS IN
EXCESS OF 30 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
EUREKA...ARCATA...SAMOA...CUTTEN...KNEELAND...HUMBOLDT
HILL...FRESHWATER...BAYVIEW AND MYRTLETOWN.
LAT...LON 4075 12420 4080 12419 4081 12416 4081 12419
4076 12422 4077 12423 4084 12418 4092 12414
4086 12393 4083 12392 4065 12403 4075 12424
TIME...MOT...LOC 1000Z 292DEG 16KT 4083 12415
$$
BCWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this special weather statement went out at Mar 21, 3:37 PM PDT, 11 hours 25 minutes earlier.
Area forecast discussion, Mar 21, 3:37 PM PDT, 11 hours 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EUREKA CA
337 PM PDT MON MAR 21 2016
.SYNOPSIS...WAVES OF SHOWERS AND A FEW THUNDERSTORMS WILL MOVE
THROUGH THE AREA TONIGHT INTO TUESDAY. LOWERING SNOW LEVELS WILL
ALLOW FOR SOME HIGHER ELEVATION SNOW ACCUMULATIONS. CONDITIONS
WILL GRADUALLY IMPROVE THROUGH THE DAY TUESDAY...AND AN OVERALL
WARMING AND DRYING TREND CAN BE EXPECTED THROUGH THE WEEKEND. SOME
VERY LIGHT RAIN WILL BE POSSIBLE NEAR THE OREGON BORDER THURSDAY
AND SUNDAY.
&&
.DISCUSSION...IT WAS AN ACTIVE DAY OF WEATHER TODAY AS ANOTHER COLD
FRONT MOVED THROUGH NW CALIFORNIA. RAINFALL TOTALS ACROSS THE
AREA HAVE RANGED FROM NEARLY 0.50 INCHES OF RAIN UP TO 2.25
INCHES. AS OF 22Z...AN ASSOCIATED POST FRONTAL TROUGH HAD MOVED
OVERHEAD WITH NUMEROUS SHOWERS ACROSS THE AREA. UNSTABLE AIR
ASSOCIATED WITH A POOL OF COLD AIR ALOFT (-30C OR COLDER AT 500
MB) HAS ALLOWED FOR THE DEVELOPMENT OF SOME THUNDERSTORMS AND
SMALL HAIL. A FEW THUNDERSTORMS AND SMALL HAIL SHOWERS WILL BE
POSSIBLE INTO THE OVERNIGHT AS MARGINAL INSTABILITY REMAINS IN
PLACE.
SNOW LEVELS ARE EXPECTED TO DROP TO BETWEEN 3000 AND 3500 FT
OVERNIGHT WITH WAVES OF SHOWERS CONTINUING. HAVE ISSUED A WINTER
WEATHER ADVISORY FOR THE NORTH COAST INTERIOR THROUGH TOMORROW
MORNING WHERE 1 TO 4 INCHES OF SNOW ACCUMULATION ARE POSSIBLE ABOVE
3500 FT...WITH GREATER TOTALS ABOVE 4500 FT. THE WINTER WEATHER
ADVISORY FOR THE UPPER TRINITY RIVER CONTINUES UNTIL 10 PM TONIGHT
WITH A FEW INCHES POSSIBLE ABOVE 3500 FT...AND GREATER TOTALS ABOVE
4500 FT. THIS WILL AFFECT SCOTT MOUNTAIN ON SR 3 AS WELL AS EAST
SIDE ROAD (SR 3 DETOUR). SHOWERS ARE EXPECTED TO DIMINISH EARLIER IN
TRINITY COUNTY AS NW FLOW BEGINS TO SET UP. SEE THE WINTER WX
PRODUCTS FOR MORE DETAILS.
WAVES OF SHOWERS WILL CONTINUE TO MOVE ONSHORE ON TUESDAY...WITH THE
BEST CHANCES NORTH OF CAPE MENDOCINO. MANY AREAS WILL LIKELY SEE
MORE SUNSHINE IN BETWEEN SHOWERS...WITH CHANCES DIMINISHING THROUGH
THE DAY. HIGH PRESSURE WILL BUILD OVER NW CALIFORNIA FOR THE
REMAINDER OF THE WEEK LEADING TO GENERALLY DRIER CONDITIONS AND
INCREASING TEMPERATURES. FROST IS POSSIBLE ACROSS INTERIOR MENDOCINO
VALLEYS EARLY WEDNESDAY MORNING. QUESTIONS REMAIN ON HOW MUCH LOW
CLOUDS/FOG WILL FORM...AND JUST HOW LOW THE TEMPERATURES WILL
GET. THIS WILL NEED TO BE WATCHED. SOME VERY LIGHT RAIN IS
POSSIBLE ACROSS THE FAR NORTH THURSDAY...AS WELL AS ON SUNDAY AS
WEAK BOUNDARIES CLIP THE AREA. STP
&&
.AVIATION...VFR TO MVFR CONDITIONS AND LIGHT TO MODERATE AND GUSTY
WINDS WILL CONTINUE AT KCEC, KACV AND KUKI THROUGH THIS AFTERNOON.
THE LOWER CONDITIONS WILL BE DUE TO REDUCED CEILINGS AND/OR
VISIBILITIES AS RAIN SHOWERS MOVE ACROSS THE REGION. THE WINDS WILL
DIMINISH THIS EVENING AND OVERNIGHT BECOMING LIGHT TO CALM AT
KCEC, KACV AND KUKI. VFR TO MVFR CONDITIONS WILL OCCUR AT KCEC, KACV
AND KUKI THIS EVENING AND OVERNIGHT AS CEILINGS AND VISIBILITIES
INCREASE. VFR CONDITIONS AND LIGHT WINDS WILL PREVAIL AT KCEC, KACV
AND KUKI TUESDAY MORNING THROUGH TUESDAY EVENING.
&&
.MARINE...THE WINDS AND SEAS INCREASED TODAY AS A COLD FRONT MOVED
THROUGH THE AREA. A WESTERLY SWELL, GENERATED BY LOW PRESSURE SYSTEMS
ACROSS THE NORTHERN PACIFIC OCEAN, WILL CONTINUE PROPAGATING ACROSS
THE WATERS THIS WEEK. THE WINDS AND SEAS WILL GRADUALLY DIMINISH ACROSS
THE WATERS TUESDAY AND WEDNESDAY AS A HIGH PRESSURE RIDGE BUILDS ACROSS
THE REGION. SMALL CRAFT ADVISORIES WILL CONTINUE ACROSS THE WATERS
THROUGH EARL WEDNESDAY MORNING. SEAS WILL INCREASE THURSDAY AND SMALL
CRAFT ADVISORIES ARE LIKELY ACROSS ALL THE WATERS THURSDAY AND FRIDAY
DUE TO ELEVATED SEAS.
&&
.EKA WATCHES/WARNINGS/ADVISORIES...
CA...
WINTER WEATHER ADVISORY UNTIL 10 PM PDT THIS EVENING FOR CAZ004.
WINTER WEATHER ADVISORY UNTIL 7 AM PDT TUESDAY FOR CAZ003.
NORTHWEST CALIFORNIA COASTAL WATERS...
SMALL CRAFT ADVISORY UNTIL 3 AM PDT WEDNESDAY
FOR PZZ450-455-470-475.
&&
VISIT US AT HTTP://WWW.WEATHER.GOV/EUREKA
FOLLOW US ON FACEBOOK AND TWITTER AT:
HTTP://WWW.FACEBOOK.COM/NWSEUREKA
HTTP://WWW.TWITTER.COM/NWSEUREKA
FOR FORECAST ZONE INFORMATION
SEE FORECAST ZONE MAP ONLINE:
HTTP://WWW.WEATHER.GOV/EUREKA/ZONEMAP.PNGHazardous weather outlook, Mar 21, 2:50 PM PDT, 12 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EUREKA CA 250 PM PDT MON MAR 21 2016 CAZ001-222200- REDWOOD COAST- 250 PM PDT MON MAR 21 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. WAVES OF SHOWERS AND A FEW THUNDERSTORMS WILL MOVE THROUGH THE AREA INTO THE OVERNIGHT. A FEW STORMS MAY PRODUCE SMALL HAIL. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. WAVES OF SHOWERS WILL CONTINUE TO MOVE ONTO THE COAST THROUGH THE DAY TUESDAY...AND WILL DIMINISH LATE IN THE DAY. SMALL HAIL AND A LIGHTNING STRIKE OR TWO WILL BE POSSIBLE WITH THE STRONGEST SHOWERS...ESPECIALLY IN THE MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE IN EUREKA. CAZ004-222200- UPPER TRINITY RIVER- 250 PM PDT MON MAR 21 2016 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 10 PM PDT THIS EVENING ABOVE 3500 FT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. A WINTER WEATHER ADVISORY IS CURRENTLY IN EFFECT. SCATTERED SHOWERS WILL CONTINUE TO MOVE THROUGH THE AREA INTO THE OVERNIGHT. SNOW LEVELS WILL FALL TO NEAR 3500 FT OVERNIGHT. SEVERAL INCHES OF SNOW CAN BE EXPECTED ABOVE 4500 FT THROUGH TOMORROW MORNING...WITH LIGHTER AMOUNTS EXPECTED DOWN TO 3500 FT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. SCATTERED SHOWERS WILL CONTINUE INTO TUESDAY...WITH LIGHT SNOW POSSIBLE ABOVE 3500 FEET. SHOWER CHANCES WILL DIMINISH THROUGH THE DAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE IN EUREKA. CAZ076-222200- MENDOCINO INTERIOR- 250 PM PDT MON MAR 21 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. SCATTERED SHOWERS WILL CONTINUE TO MOVE THROUGH THE AREA INTO THE OVERNIGHT. SNOW LEVELS WILL FALL TO NEAR 3500 FT OVERNIGHT. LIGHT SNOW ACCUMULATIONS ARE POSSIBLE ABOVE 3500 FT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. SCATTERED SHOWERS WILL CONTINUE INTO TUESDAY...DIMINISHING THROUGH THE DAY. LIGHT SNOW IS EXPECTED ABOVE 3500 FT. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE IN EUREKA. CAZ003-222200- NORTH COAST INTERIOR- 250 PM PDT MON MAR 21 2016 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 7 AM PDT TUESDAY ABOVE 3500 FT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. A WINTER WEATHER ADVISORY IS CURRENTLY IN EFFECT. WAVES OF SHOWERS WILL CONTINUE TO MOVE THROUGH THE AREA INTO THE OVERNIGHT. A FEW THUNDERSTORMS WILL BE POSSIBLE CLOSE TO THE COAST THROUGH TONIGHT...AND THE STRONGEST WILL BE CAPABLE OF PRODUCING SMALL HAIL. SNOW LEVELS WILL FALL TO 3000 TO 3500 FEET OVERNIGHT. SEVERAL INCHES OF SNOW CAN BE EXPECTED ABOVE 4500 FEET THROUGH TOMORROW MORNING...WITH LIGHTER AMOUNTS EXPECTED AT PASS LEVELS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. A WINTER WEATHER ADVISORY IS CURRENTLY IN EFFECT. WAVES OF SHOWERS WILL CONTINUE INTO TUESDAY...AND WILL DIMINISH LATE IN THE DAY. SMALL HAIL AND A LIGHTNING STRIKE OR TWO WILL BE POSSIBLE WITH THE STRONGEST SHOWERS...ESPECIALLY IN THE MORNING. LIGHT SNOW IS EXPECTED ABOVE 3500 FEET. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE IN EUREKA. CAZ002-222200- MENDOCINO COAST- 250 PM PDT MON MAR 21 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. WAVES OF SHOWERS WILL MOVE THROUGH THE AREA INTO THE OVERNIGHT. A FEW STORMS MAY PRODUCE SMALL HAIL. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. A FEW SHOWERS WILL CONTINUE TO MOVE ONTO THE COAST THROUGH THE DAY TUESDAY...AND WILL DIMINISH LATE IN THE DAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE IN EUREKA.
In the hours before
Local storm report, Mar 22, 2:09 AM PDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EUREKA CA
209 AM PDT TUE MAR 22 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0200 AM HAIL 1 SW CRESCENT CITY 41.74N 124.21W
03/22/2016 U0.25 INCH PZZ450 CA TRAINED SPOTTER
SMALL HAIL REPORTED BRIEFLY.
&&
KIDWELLSpecial weather statement, Mar 22, 2:48 AM PDT, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE EUREKA
248 AM PDT TUE MAR 22 2016
CAZ001-221000-
REDWOOD COAST CA-
248 AM PDT TUE MAR 22 2016
...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL HUMBOLDT COUNTY
UNTIL 300 AM PDT...
AT 246 AM PDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
MANILA...MOVING EAST SOUTHEAST AT 20 MPH.
PEA SIZE HAIL...OCCASIONAL CLOUD TO GROUND LIGHTNING STRIKES...AND
WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
ARCATA...MANILA...SAMOA
PRECAUTIONARY/PREPAREDNESS ACTIONS...
CLOUD TO GROUND LIGHTNING IS LIKELY OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 4087 12416 4088 12416 4089 12415 4090 12415
4092 12414 4088 12394 4086 12393 4073 12400
4080 12418 4081 12416 4081 12420
TIME...MOT...LOC 0946Z 292DEG 17KT 4087 12421
BCSpecial weather statement, Mar 22, 3:02 AM PDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE EUREKA
302 AM PDT TUE MAR 22 2016
CAZ001-221015-
REDWOOD COAST CA-
302 AM PDT TUE MAR 22 2016
...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL HUMBOLDT COUNTY
UNTIL 315 AM PDT...
AT 300 AM PDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
MANILA AND NEAR EUREKA...MOVING SOUTHEAST AT 20 MPH.
PEA SIZE HAIL...OCCASIONAL CLOUD TO GROUND LIGHTNING...AND WINDS IN
EXCESS OF 30 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
EUREKA...ARCATA...SAMOA...CUTTEN...KNEELAND...HUMBOLDT
HILL...FRESHWATER...BAYVIEW AND MYRTLETOWN.
LAT...LON 4075 12420 4080 12419 4081 12416 4081 12419
4076 12422 4077 12423 4084 12418 4092 12414
4086 12393 4083 12392 4065 12403 4075 12424
TIME...MOT...LOC 1000Z 292DEG 16KT 4083 12415
BCThe office that day
Everything else NWS Eureka, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 22, 2:48 AM PDT | Special Weather Statement | EKA | Humboldt | 12 min |
| Mar 22, 3:16 AM PDT | Special Weather Statement | EKA | Humboldt | 14 min |
| Mar 22, 2:25 PM PDT | Frost Advisory | EKA | 19 hr |
Nearby
Special Weather Statements in California, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.